Alert archive / Oklahoma / Special Weather Statements in 2011

Special Weather Statement, NWS Tulsa, OK

August 4, 2011Nowata County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 4, 2011, 12:56 AM CDT for Nowata County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2011, 12:56 AM CDT (05:56 UTC)
Expired
Aug 4, 2011, 1:30 AM CDT
In force
34 min
Issued by
NWS Tulsa, OK

County Nowata County, OK

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 5.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2011-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 951 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2011-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
951 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
2999 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

538 
WWUS84 KTSA 040556
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1256 AM CDT THU AUG 4 2011

OKZ055-056-040630-
NOWATA OK-WASHINGTON OK-
1256 AM CDT THU AUG 4 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN NOWATA AND WASHINGTON

AT 1257 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
COPAN...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...WANN AND COPAN.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3700 9567 3681 9580 3684 9594 3700 9598
TIME...MOT...LOC 0557Z 186DEG 18KT 3690 9587

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 3, 11:42 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Aug 3, 11:42 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1142 PM CDT WED AUG 3 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
OUTFLOW BOUNDARIES FROM EARLIER THUNDERSTORMS AND UNSTABLE AIRMASS
WILL KEEP A CHANCE OF THUNDERSTORMS THROUGH THE NIGHT...MAINLY
AROUND TUL/RVS/BVO ANE REST OF NORTHEAST OKLAHOMA. ELSEWHERE...VFR
CONDITIONS SHOULD PREVAIL. SLIGHT CHANCES OF THUNDERSTORMS AGAIN
ON THURSDAY...BUT MAINLY HOT CONDITIONS AND HIGH BASE CUMULUS.

&&

.PREV DISCUSSION... /ISSUED 1036 PM CDT WED AUG 3 2011/

..UPDATE...

DISCUSSION...
NEW CLUSTER OF THUNDERSTORMS DEVELOPING OVER OSAGE COUNTY...
LIKELY DUE TO WARM ADVECTION AND LOW LEVEL BOUNDARIES FROM
EARLIER TODAY. MADE MINOR UPDATE TO POPS AND CHANGED CHANCE
CATEGORY TO AREAL TERM...SCATTERED. NAM PROGGING CONVECTION
OUT WEST TO MOVE EAST. PERHAPS IT MEANS IT WILL DEVELOP EAST.
WILL MONITOR TO SEE IF AREAL COVERAGE INCREASES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL  114  80 107  80 / MMM  30  20  20
FSM  115  79 109  79 / MMM  20  20  20
MLC  114  80 110  82 / MMM  30  20  20
BVO  107  76 105  76 / MMM  90  20  20
FYV  110  75 102  75 / MMM  20  20  20
BYV  110  78 100  75 / MMM  20  20  20
MKO  114  78 108  80 / MMM  30  20  20
MIO  110  76 103  75 / MMM  40  20  20
F10  116  76 109  80 / MMM  30  20  20
HHW  110  81 108  79 / MMM  10  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM SATURDAY FOR OKZ049-OKZ053-
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
     OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     EXCESSIVE HEAT WATCH FROM 7 PM SATURDAY TO 9 PM MONDAY FOR
     OKZ049-OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-
     OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-
     OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
     OKZ076.

AR...EXCESSIVE HEAT WARNING UNTIL 7 PM SATURDAY FOR ARZ001-ARZ002-
     ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

     EXCESSIVE HEAT WATCH FROM 7 PM SATURDAY TO 9 PM MONDAY FOR
     ARZ001-ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...02
LONG TERM....07
AVIATION...02
Hazardous weather outlook, Aug 3, 9:41 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
941 PM CDT WED AUG 3 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041445-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
941 PM CDT WED AUG 3 2011

...CHANCES FOR SHOWERS AND THUNDERSTORMS OVERNIGHT TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A WEAK FRONTAL BOUNDARY REMAINED OVER NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS THIS EVENING. CHANCES FOR SCATTERED
SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT...WITH
THE HIGHER CHANCES NORTH OF THE BOUNDARY. SOME OF THESE
THUNDERSTORMS WILL BE CAPABLE OF BECOMING STRONG TO SEVERE WITH
DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS.

HOT TEMPERATURES WITH HEAT INDEX VALUES IN THE MID TO UPPER 90S
NORTH OF THE BOUNDARY TO 100 TO AROUND 108 DEGREES SOUTH OF THE
BOUNDARY CONTINUED THIS EVENING. TEMPERATURES OVERNIGHT WILL
CONTINUE TO BE SLOW FALL AS LOWS ARE EXPECTED TO STAY IN THE MID 70S
TO LOW 80S...PROVIDING LITTLE TO NO RELIEF FROM THE HEAT.

A LIMITED FIRE WEATHER DANGER ALSO REMAINS OVER THE REGION THIS
EVENING...MAINLY SOUTH OF THE FRONTAL BOUNDARY AS SOUTHERLY WINDS
AND RELATIVE HUMIDITY VALUES IN UPPER 20S TO UPPER 30S WERE
COMMON. THIS LIMITED FIRE DANGER WILL CONTINUE INTO THE OVERNIGHT
HOURS BEFORE RELATIVE HUMIDITY VALUES RECOVER ENOUGH.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THE UPPER RIDGE IS EXPECTED TO SHIFT WESTWARD THIS WEEKEND...ALLOWING
FOR CONTINUED THUNDERSTORM CHANCES MAINLY ACROSS NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS. THE RIDGE LOOKS TO FLATTEN OUT
SOME WITH A FRONTAL BOUNDARY POSSIBLY PUSHING INTO THE REGION
DURING THE FIRST HALF OF NEXT WEEK. THIS WILL ALLOW FOR CONTINUED
CHANCES FOR SHOWERS AND THUNDERSTORMS.

AFTERNOON HEAT INDICES WILL CONTINUE TO BE IN THE 105 TO 115 RANGE
THROUGH THE END OF THE WEEK...WITH A SLIGHT DOWNWARD TREND INTO
THE 105 TO 110 RANGE BY LATE IN THE WEEKEND AND EARLY NEXT WEEK.
THE EXCESSIVE HEAT WARNINGS HAVE BEEN EXTENDED THROUGH SATURDAY
FOR THE REGION.

ONGOING SEVERE TO EXTREME DROUGHT CONDITIONS AND VERY HOT
TEMPERATURES WILL CONTINUE TO YIELD ELEVATED FIRE DANGER ACROSS
MUCH OF THE AREA UNTIL SUBSTANTIAL RAINFALL OCCURS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 3, 7:03 PM CDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
703 PM CDT WED AUG 3 2011

OKZ054-040030-
OSAGE OK-
703 PM CDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     EASTERN OSAGE

AT 703 PM CDT...A STRONG THUNDERSTORM WAS CENTERED 3 MILES SOUTH OF
BARNSDALL...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...AVANT...WOLCO...BARNSDALL AND
SKIATOOK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...AND
VERY HEAVY RAIN.

LAT...LON 3636 9600 3637 9623 3655 9623 3665 9600
TIME...MOT...LOC 0003Z 241DEG 8KT 3652 9616
Special weather statement, Aug 3, 7:07 PM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
707 PM CDT WED AUG 3 2011

OKZ049-040030-
PUSHMATAHA OK-
707 PM CDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     EASTERN PUSHMATAHA

AT 706 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF SNOW TO 7 MILES NORTH OF CLOUDY TO 8
MILES EAST OF CLOUDY...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...CLOUDY AND SNOW.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3432 9532 3446 9552 3457 9541 3447 9521
      3431 9504 3423 9516
TIME...MOT...LOC 0006Z 197DEG 4KT 3450 9543 3440 9526
          3429 9513
Special weather statement, Aug 3, 7:42 PM CDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
742 PM CDT WED AUG 3 2011

OKZ076-040115-
LE FLORE OK-
742 PM CDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     NORTHERN LE FLORE

AT 741 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BOKOSHE...
MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...MILTON...PANAMA AND BOKOSHE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3509 9481 3517 9489 3521 9485 3521 9482
      3524 9482 3529 9477 3516 9463
TIME...MOT...LOC 0041Z 229DEG 6KT 3517 9479
Special weather statement, Aug 3, 9:25 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
925 PM CDT WED AUG 3 2011

OKZ070-071-040300-
MCINTOSH OK-MUSKOGEE OK-
925 PM CDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     CENTRAL MCINTOSH

IN EAST CENTRAL OKLAHOMA
     WESTERN MUSKOGEE

AT 925 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES EAST OF HITCHITA TO LAKE EUFAULA STATE PARK...
MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...CHECOTAH...ONAPA...PIERCE...HITCHITA...COUNCIL HILL
AND LAKE EUFAULA STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
OF 40 TO 50 MPH.

LAT...LON 3556 9576 3555 9572 3558 9571 3563 9560
      3540 9541 3532 9565 3553 9581
TIME...MOT...LOC 0225Z 249DEG 8KT 3551 9570 3539 9562
Special weather statement, Aug 4, 12:32 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1232 AM CDT THU AUG 4 2011

OKZ054>056-040600-
NOWATA OK-OSAGE OK-WASHINGTON OK-
1232 AM CDT THU AUG 4 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN NOWATA...NORTHEASTERN OSAGE AND WASHINGTON

AT 1232 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF DEWEY...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WANN...HULAH...BARTLESVILLE...DEWEY
AND COPAN.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3694 9564 3673 9597 3685 9612 3701 9595
      3701 9572
TIME...MOT...LOC 0532Z 226DEG 16KT 3685 9596
Special weather statement, Aug 4, 12:56 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1256 AM CDT THU AUG 4 2011

OKZ055-056-040630-
NOWATA OK-WASHINGTON OK-
1256 AM CDT THU AUG 4 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN NOWATA AND WASHINGTON

AT 1257 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
COPAN...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...WANN AND COPAN.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3700 9567 3681 9580 3684 9594 3700 9598
TIME...MOT...LOC 0557Z 186DEG 18KT 3690 9587

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:03 PM CDTSpecial Weather StatementTSAWashington27 min
Aug 3, 7:07 PM CDTSpecial Weather StatementTSAPushmataha23 min
Aug 3, 7:42 PM CDTSpecial Weather StatementTSAHaskell33 min
Aug 3, 9:25 PM CDTSpecial Weather StatementTSAMcIntosh35 min
Aug 4, 12:32 AM CDTSpecial Weather StatementTSAWashington28 min
Aug 4, 1:36 AM CDTSpecial Weather StatementTSANowata24 min
Aug 4, 1:40 AM CDTSevere Thunderstorm WarningTSANowata12 min
Aug 4, 1:53 AM CDTSpecial Weather StatementTSANowata37 min
Aug 4, 5:08 PM CDTSpecial Weather StatementTSALeFlore22 min
Aug 4, 5:13 PM CDTSevere Thunderstorm WarningTSALeFlore32 min
Aug 4, 5:45 PM CDTSevere Thunderstorm WarningTSALeFlore30 min
Aug 4, 6:07 PM CDTSpecial Weather StatementTSALeFlore38 min
Aug 4, 6:49 PM CDTSpecial Weather StatementTSALatimer26 min
Aug 4, 6:59 PM CDTSevere Thunderstorm WarningTSALatimer36 min
Aug 4, 4:45 AM CDTSpecial Weather StatementTSAFranklin, Sebastian30 min

Nearby

Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.